Alert archive / Florida / Frost Advisories in 2023
Frost Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this frost advisory at Jan 15, 2023, 1:04 PM EST for 10 counties in Florida. It took effect at Jan 16, 2023, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 1:04 PM EST (18:04 UTC)
- In effect from
- Jan 16, 2023, 2:00 AM EST
- Expired
- Jan 16, 2023, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2150 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS72 KMLB 151804 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 104 PM EST Sun Jan 15 2023 FLZ041-044>046-053-058-141-144-154-159-247-254-259-264-347-547- 647-161300- /O.NEW.KMLB.FR.Y.0002.230116T0700Z-230116T1300Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Inland Southern Brevard-Mainland Southern Brevard- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, Vero Beach, Fort Pierce, Port Saint Lucie, Canaveral Groves, Fellsmere, Tradition, Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, Palm Bay west of I 95, Viera West, Cocoa, Rockledge, and Melbourne 104 PM EST Sun Jan 15 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... * WHAT...Temperatures as low as 33 to 38 degrees will result in frost formation. * WHERE...Portions of east central Florida. * WHEN...From 2 AM to 8 AM EST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Along the barrier islands of east central Florida, frost is generally not expected. However, could see some patchy frost along this portion of the immediate coast where low temperatures can fall to the mid to upper 30s tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 15, 10:21 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 15, 10:21 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1021 AM EST Sun Jan 15 2023
...New UPDATE, MARINE, FIRE WEATHER, AVIATION...
.UPDATE...
Issued at 1015 AM EST Sun Jan 15 2023
...Calm Winds Will Make For a Better Chance For Frost Tonight...
After a colder start this morning, temperatures will gradually
increase but still stay much cooler than normal. Highs will range in
the upper 50s across Lake and Volusia counties and in the low 60s
farther south across east central Florida. Dry and sunny conditions
will continue, with lighter N/NW winds today as high pressure builds
S/SE into the area. As high pressure settles across the area into
tonight, light winds/clear skies and the dry airmass in place will
make for another very cold night. Temperatures should fall quickly
after sunset, into the 40s this evening, and then lows in the mid to
upper 30s over much of the area late tonight. Some normally colder
spots northwest of I-4 and across Okeechobee and Osceola County may
still reach near freezing, but this should be rather isolated.
Still, the overall chilly conditions combined with light winds
will lead to greater potential of frost formation for much of the
area. Will review the latest guidance late this morning, but will
likely need to issue a Frost Advisory for much of east central
Florida for late tonight into early Monday morning.
&&
.MARINE...
Issued at 1015 AM EST Sun Jan 15 2023
N/NW winds of 15 to 20 knots will gradually decrease to 10 to 15
knots into the afternoon, but seas up to 7 to 9 feet over the Gulf
Stream waters will continue to keep boating conditions hazardous
over this portion of the waters, where a Small Craft Advisory
remains in effect through this evening.
&&
.FIRE WEATHER...
Issued at 1015 AM EST Sun Jan 15 2023
Drier airmass across the area and temps slightly higher than
yesterday will lead to critically low RH values this afternoon over
much of the area. Min RH values will range from the upper 20s to low
30s over the interior and mid 30s to low 40s along the coast.
However, winds will be weaker today, around 5-10 mph out of the
N/NW. Poor smoke dispersion expected due to weakening surface and
transport layer winds.
&&
.AVIATION...
(18Z TAFS)
Issued at 1015 AM EST Sun Jan 15 2023
VFR conditions continue today into tonight, as dry conditions and
clear skies prevail. N/NW winds of 5-8 knots (closer to around 10
knots along the coast this morning) will become light and variable
into tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 59 35 67 44 / 0 0 0 0
MCO 61 37 69 44 / 0 0 0 0
MLB 61 36 68 46 / 0 0 0 0
VRB 62 35 70 46 / 0 0 0 0
LEE 59 37 67 44 / 0 0 0 0
SFB 59 37 68 43 / 0 0 0 0
ORL 60 40 68 46 / 0 0 0 0
FPR 62 34 70 46 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EST this evening for AMZ555-570-
572-575.
&&
Weitlich/Tollefsen/SchaperHazardous weather outlook, Jan 15, 10:44 AM EST, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1044 AM EST Sun Jan 15 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-160000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1044 AM EST Sun Jan 15 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .EXCESSIVE COLD IMPACT... Another cold night is expected tonight, with widespread lows in the middle to upper 30s away from the coast. Some lower 30s are possible in normally colder rural locations, and the potential for frost will be higher tonight due to winds becoming light to calm for most of the overnight hours. Continue to dress appropriately for the cold temperatures, and move any cold sensitive plants and pets indoors, covering those too large to be moved. .WIND AND SEA IMPACT... Northwest winds around 15 to 20 knots will produce seas of 7 to 9 feet well offshore and in the Gulf Stream today. Winds and seas will slowly subside from this evening through sunrise Monday. A Small Craft Advisory continues beyond 20 nautical miles offshore, and in the Gulf Stream closer the the Treasure Coast. .COASTAL FLOOD IMPACT... Rough surf will continue in the surf zone due to a combination of choppy breaking waves of around 4 feet and moderate long period swells. .RIP CURRENT IMPACT... There will be a Moderate risk for dangerous rip currents at the central Florida Atlantic beaches due to a building long period swell. Entering the ocean under these conditions, especially on a chilly day like today, is strongly discouraged. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. There will be a high risk of life-threatening rip currents on Monday, and possibly Tuesday as well. No other hazardous weather conditions are expected this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Cristaldi/Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:02 AM EST | Small Craft Advisory | MLB | 19 hr |
Nearby
Frost Advisories in Florida, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.